MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. MINI VIDAS® ANALYZER

BIOMERIEUX ITALIA S.P.A. MINI VIDAS® ANALYZER
Model Number 99737
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a customer in the united states notified biomérieux of observing multiple errors on mini vidas blue 110 / 220 v (ref.(b)(4) serial number (b(6).Errors 2059 (door error) and 2075 (configuration not found) indicating a vic board error were displayed on mini vidas and prevented customer from running the samples as he does not have a back-up testing method.As a consequence, there were delayed patient results of more than 6 hours for five (5) patient samples which were waiting on vidas pct testing.The five (5) patient samples had to be held for two (2) days while the instrument was not operational.Meanwhile, physicians stopped ordering pct tests.A biomerieux field service engineer (fse) was dispatched to the customer site to resolve the issue.The fse changed the vic board and reloaded software per procedure.Following this, it was reported that the instrument seemed to work again.There is no indication or report from the laboratory that the discrepant results led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was opened following a notification from a customer in the united states regarding multiple errors 2059 (door error) and 2075 (configuration not found) on mini vidas blue 110 / 220 v (ref.99737 serial number (b)(6)).After reboot of the instrument, biomerieux's local support requested the customer to verify the instrument configuration, and the date was showing 12 jan 2036.After change of the date, section b was running well but section a was still showing start up errors (exact error code not known).Following those errors, biomérieux local support sent a field service engineer (fse) on site.The fse reinstalled the mini vidas software and ran new leak test without any errors.As a consequence, there were delayed patient results of more than 6 hours for five (5) patient samples which were waiting on vidas pct testing.The five (5) patient samples had to be held for two (2) days while the instrument was not operational.Meanwhile, physicians stopped ordering pct tests.Investigation: there was no replacement of spare part linked to this issue.The investigation was based on the information shared by biomerieux local support.At first, the customer observed an error linked to instrument configuration which was solved by a reboot.After that, they noticed that the date was showing 12 jan 2036.The reason for this change of date is not known, but it was probably modified by the customer himself either by mistake or intentionally.It is not allowed to change the date on mini vidas system and it is known that a change of date can create issues with the system.Therefore the initial error experienced by the customer was probably due to this change of date.After setting the date correctly, the issue was partially resolved, but customer was still experiencing startup errors on section a only.This new error is probably not linked to the initial errors, and the exact error code was not shared so it is not possible to determine the root cause.Field service engineer was went to the customer's site and reinstalled the mini vidas software v5.6.1.After this, no new error was observed.Considering the low level of information available regarding the error, it is impossible to say if the reinstallation of the software actually resolved the error or if it was linked to something else.Conclusion: based on the information shared by biomerieux's local support, it is understood that customer experienced several errors that may not all be related to each other.Some of the errors observed may be linked to operator error or not following the guidelines for using the instrument (change of date of the instrument).All issues were solved after fse intervention and reinstallation of the mini vidas software, but based on the low level of information available it is not possible to identify the root cause of the errors.

Brand Name
MINI VIDAS® ANALYZER
Common Device Name
MINI VIDAS® ANALYZER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMÉRIEUX ITALIA S.P.A
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
dima amro
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key18986848
Report Number9615037-2024-00014
Device Sequence Number19550259
Product Code JJE
UDI-Device Identifier03573026140441
UDI-Public03573026140441
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K923579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99737
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown